MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/125 DEG TI CANN TFNA 420MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/125 DEG TI CANN TFNA 420MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.233S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, a long trochanteric fixation nail advanced (tfna) nail broke at the helical blade/nail junction several months after being implanted.Original date of implantation was on (b)(6) 2018.Implantation was done to treat an intertrochanteric fracture with subtrochanteric extension.During implantation, the internal locking mechanism was locked to create a fixed angle construct between the nail and the helical blade and a torque limiting attachment (tla) driver was used to lock the helical blade.There was no adverse event or surgical delay during implantation.Six (6) weeks after implantation, the locking mechanism failed to resist guided collapse.Three (3) months after implantation, the distal locking screw failed.Five (5) months after implantation, there was obvious nail breakage.It is unknown if there was a revision/removal procedure.Patient status is unknown.Concomitant devices reported: sterile tfna helical blade (part # 04.038.305s, lot # unknown, quantity 1); unknown locking screws (part # unknown, lot # unknown, quantity unknown 1); unknown driver (part # unknown, lot # unknown, quantity 1).This report is for one (1) 12mm/125 deg ti cann tfna 420mm/left - sterile.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Complaint description it was reported that on an unknown date, a long trochanteric fixation nail advanced (tfna) nail broke at the helical blade/nail junction several months after being implanted.Original date of implantation was on (b)(6) 2018.Implantation was done to treat an intertrochanteric fracture with subtrochanteric extension.During implantation, the internal locking mechanism was locked to create a fixed angle construct between the nail and the helical blade and a torque limiting attachment (tla) driver was used to lock the helical blade.There was no adverse event and surgical delay during implantation.Six (6) weeks after implantation, the locking mechanism failed to resist guided collapse.Three (3) months after implantation, distal locking screw failed.Five (5) months after implantation, there was obvious nail breakage.It is unknown if there was a revision/removal procedure done.Patient status is unknown.Concomitant devices reported: sterile tfna helical blade (part # 04.038.305s, lot # unknown, quantity 1); unknown locking screws (part # unknown, lot # unknown, quantity unknown); unknown driver (part # unknown, lot # unknown, quantity 1).This complaint involves two (2) devices.Us customer quality investigation based on returned images the device was not returned.X-ray images in file ¿(b)(4) additional information from engineer 12mar2019 (2) case info¿ attached to the pc were reviewed by us customer quality investigations.The images depict a nail broken at the head element hole.The condition of the nail depicted in the images agrees with the complaint description; the complaint was confirmed.No other issues with the nail were apparent in the images.Document/specification review: during the investigation, no product design issues were observed that may have contributed to the complaint condition.Dimensional inspection: as the physical devices were not received dimensional.Dhr/material review: as the lot number was unknown, a material review could not be performed.Conclusion: the complaint condition was confirmed.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Risk documentation review found that the complaint is adequately addressed by the risk assessment.A root cause could not be determined as the event conditions were unknown; however, it is likely the device experienced extreme forces while implanted.The complaint condition is adequately addressed by the risk assessment.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that on an unknown date, a long trochanteric fixation nail advanced (tfna) nail broke at the helical blade/nail junction several months after being implanted.Original date of implantation was on (b)(6) 2018.Implantation was done to treat an intertrochanteric fracture with subtrochanteric extension.During implantation, the internal locking mechanism was locked to create a fixed angle construct between the nail and the helical blade and a torque limiting attachment (tla) driver was used to lock the helical blade.There was no adverse event and surgical delay during implantation.Six (6) weeks after implantation, the locking mechanism failed to resist guided collapse.Three (3) months after implantation, distal locking screw failed.Five (5) months after implantation, there was obvious nail breakage.It is unknown if there was a revision/removal procedure done.Patient status is unknown.Concomitant devices reported: sterile tfna helical blade (part # 04.038.305s, lot # unknown, quantity 1); unknown driver (part # unknown, lot # unknown, quantity1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Complainant part is not expected to be returned for manufacturer review/investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12MM/125 DEG TI CANN TFNA 420MM/LEFT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8473805
Report Number2939274-2019-57219
Device Sequence Number1839508
Product Code HSB
UDI-Device Identifier10886982097194
UDI-Public(01)10886982097194
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number04.037.233S
Device Catalogue Number04.037.233S
Device Lot Number9855401
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer04/24/2019
04/29/2019
05/07/2019
05/16/2019
Initial Report FDA Received Date04/02/2019
Supplement Report FDA Received Date04/24/2019
04/30/2019
05/14/2019
05/20/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;